Doctor insights on:
Levaquin And Milk
I have prostatitis and taking Levofloxacin 500 mg. Can I take dairy products like yogurt and milk while taking this antibiotic?
Husband prescribed levofloxacin for bronchitis, said not to take with calcium, does that mean he cannot take it with milk or just calcium supplements?
Minor, major: Minor side effects of Levaquin (levofloxacin) include stomach upset, nausea, diarrhea, headaches, rash. Major side effect of Levaquin (levofloxacin) is tendon rupture - which can happen up to months after stopping the medicine. As a precaution, I recommend not doing any jumping sports while on the med (basketball, soccer, football, trampoline). This is a black box warning and doc should counsel you about risks. ...Read more
Some cases: Perionychia or infection of the nail folds can be acute or chronic. Most often acute cases are caused by bacterial infections that would respond to levaquin (levofloxacin). Other agents that are more commonly used are cephalexin, Amoxicillin and clindamycin. Chronic cases of perionychia are typically caused by fungal infections and will not respond to levaquin (levofloxacin). ...Read more
Not advisable: Generally speaking Methadone by itself carries a risk of causing or worsening an electrical disturbance in the heart (meaning it can affect the rhythm and rate of heartbeat). This effect may lead to increased risk of a condition briefly referred to as Torsade which can potentially cause a fatal irregularity in the heart without any warning. This effect can be amplified by taking Levaquin (levofloxacin) with it. ...Read more
Various: Levofloxacin (levoquin) like most antibiotics has many potential side effects although most patients tolerate them without problems. Nausia, vomiting and diarrhea are among the most common side effects. Allergic reactions occur occasionally. Clostridium difficile colitis occurs. Rarely elderly or immunocompromised patients can develop tendonitis or tendon rupture especially the achilles tendon. ...Read more
Tendon inflammation and rupture from Levaquin (levofloxacin) and related antibiotics appears due to multiple factors including inhibition of fibroblast proliferation, decrease in collagen and proteoglycan synthesis, magnesium depletion, toxicity to mitochondria and DNA damage. See http://www. Medscape. Com/viewarticle/464865_2 and
http://www. Tendonitisexpert. Com/levaquin-tendonitis. Html for details. ...Read more
As above: Ask u pharmacist.Get a more detailed answer ›
Antibiotics: The two medications mentioned are from two very different "families" of antibiotics. I would ask the M.D. Or a pharmacist to determine which medication works best for the infection you have, and how much you should be taking. ...Read more
Yes: Yes. Perfectly safe. If you start feeling muscle pains or tendon pains then slow down. ...Read more
Levaquin (levofloxacin): See: http://www. Drugs. Com/sfx/levaquin-side-effects. HtmlGet a more detailed answer ›
Tell your doctor: Please let your doctor know because it won't be effective in treating the condition that it was prescribed for. ...Read more
No: Fluoquinolones usually cause tendon ruptures rather than tendinitis. The exact mechanism whereby this happens is poorly understood. Perhaps, it is caused by tendinitis, although, this is a matter of conjecture. One way or the other, if Levaquin (levofloxacin) was suspected as a culprit in the tendon problem, i'd abstain from it next time, unless no other alternative exists. ...Read more
I'm taking levaquin (levofloxacin) and its making me not sleep...What can I take. I feel terrible, ?
I'm taking levaquin for the first time. How long after taking the first dose can dangerous side effects begin?
Little risk or worry: Levoflocaxin (Levaquin) is a very safe drug; dangerous side effects are rare. In the very unlikely event of something serious, it could start within an hour of the first dose or several weeks later. But you really shouldn't be worried. Undoubtedly the infection being treated is a lot more dangerous than the antibiotic. ...Read more
I took a few weeks of Levaquin last year for illness. Should I worry about long term affects? Because I see it was a chemo drug
Dr prescribed me levaquin (levofloxacin) for bronchitis / pheunonia and it's been 4 days not better and sp02 ranges 90-93 what should I do?
Go back to MD: If after greater than 48 hours from the start of antibiotics, you are not better, you need to be reexamined and evaluated why. There are causes such as resistance or simply the wrong bug. You have to tell all you risks such as preexisting conditions and even traveling. Culture can be done and even admission to hospital if necessary. ...Read more
If a test came back negative for strep, but I'm halfway through with a 10 day course of levaquin (levofloxacin) 500 (1 qd), should I discontinue now?
Yes: Most throat problems are viral and if culture was negative it is best to stop and not risk causing more problems by continuing. ...Read more